June  2020, 9(2): 561-579. doi: 10.3934/eect.2020024

On a backward problem for two-dimensional time fractional wave equation with discrete random data

1. 

Institute of Research and Development, Duy Tan University, Da Nang 550000, Vietnam

2. 

Department of Mathematics and Computer Science, University of Science, VNU-HCM, Ho Chi Minh City, Vietnam

3. 

Applied Analysis Research Group, Faculty of Mathematics and Statistics, Ton Duc Thang University, Ho Chi Minh City, Vietnam

4. 

Faculty of Information Technology, Macau University of Science and Technology, Macau 999078, China

5. 

Faculty of Mathematics and Computational Science, Xiangtan University, Hunan 411105, China

*Corresponding author: Tran Ngoc Thach

Received  February 2019 Revised  May 2019 Published  December 2019

This paper is concerned with a backward problem for a two- dimensional time fractional wave equation with discrete noise. In general, this problem is ill-posed, therefore the trigonometric method in nonparametric regression associated with Fourier truncation method is proposed to solve the problem. We also give some error estimates and convergence rates between the regularized solution and the sought solution under some assumptions.

Citation: Nguyen Huy Tuan, Tran Ngoc Thach, Yong Zhou. On a backward problem for two-dimensional time fractional wave equation with discrete random data. Evolution Equations & Control Theory, 2020, 9 (2) : 561-579. doi: 10.3934/eect.2020024
References:
[1]

P. AgarwalJ. J. Nieto and M. J. Luo, Extended Riemann-Liouville type fractional derivative operator with applications, Open Math., 15 (2017), 1667-1681.  doi: 10.1515/math-2017-0137.  Google Scholar

[2]

A. AngurajS. Kanjanadevi and J. J. Nieto, Mild solutions of Riemann-Liouville fractional differential equations with fractional impulses, Nonlinear Anal. Model. Control, 22 (2017), 753-764.   Google Scholar

[3] A. Atangana, Fractional Operators with Constant and Variable Order with Application to Geo-Hydrology, Academic Press, London, 2018.   Google Scholar
[4]

N. Bissantz and H. Holzmann, Statistical inference for inverse problems, Inverse Problems, 24 (2008), 17 pp. doi: 10.1088/0266-5611/24/3/034009.  Google Scholar

[5]

L. Boyadjiev and Y. Luchko, Multi-dimensional a-fractional diffusion-wave equation and some properties of its fundamental solution, Comput. Math. Appl., 73 (2017), 2561-2572.  doi: 10.1016/j.camwa.2017.03.020.  Google Scholar

[6]

L. Cavalier, Nonparametric statistical inverse problems, Inverse Problems, 24 (2008), 19 pp. doi: 10.1088/0266-5611/24/3/034004.  Google Scholar

[7]

K. Diethelm, The Analysis of Fractional Differential Equations. An Application-Oriented Exposition Using Differential Operators of Caputo Type, Lecture Notes in Mathematics, 2004. Springer-Verlag, Berlin, 2010. doi: 10.1007/978-3-642-14574-2.  Google Scholar

[8]

X. L. Ding and J. J. Nieto, Analytical solutions for multi-term time-space fractional partial differential equations with nonlocal damping terms, Fract. Calc. Appl. Anal., 21 (2018), 312-335.  doi: 10.1515/fca-2018-0019.  Google Scholar

[9]

R. L. Eubank, Nonparametric Regression and Spline Smoothing, Second edition. Statistics: Textbooks and Monographs, 157. Marcel Dekker, Inc., New York, 1999.  Google Scholar

[10]

W. FanF. LiuX. Jiang and I. Turner, A novel unstructured mesh finite element method for solving the time-space fractional wave equation on a twodimensional irregular convex domain, Fract. Calc. Appl. Anal., 20 (2017), 352-383.  doi: 10.1515/fca-2017-0019.  Google Scholar

[11]

S. GuoL. Mei and Y. Li, An efficient Galerkin spectral method for two-dimensional fractional nonlinear reaction-diffusion-wave equation, Comput. Math. Appl., 74 (2017), 2449-2465.  doi: 10.1016/j.camwa.2017.07.022.  Google Scholar

[12]

S. Holm and S. Peter Nasholm, Comparison of Fractional Wave Equations for Power Law Attenuation in Ultrasound and Elastography, Ultrasound in Medicine and Biology, 40, (2014), 695–703. doi: 10.1016/j.ultrasmedbio.2013.09.033.  Google Scholar

[13]

C. KönigF. Werner and T. Hohage, Convergence rates for exponentially ill-posed inverse problems with impulsive noise, SIAM J. Numer. Anal., 54 (2016), 341-360.  doi: 10.1137/15M1022252.  Google Scholar

[14]

D. KumarJ. Singh and D. Baleanu, A new analysis for fractional model of regularized long-wave equation arising in ion acoustic plasma waves, Math. Methods Appl. Sci., 40 (2017), 5642-5653.  doi: 10.1002/mma.4414.  Google Scholar

[15]

P. D. Lax, Functional Analysis, Pure and Applied Mathematics (New York). Wiley-Interscience [John Wiley & Sons], New York, 2002.  Google Scholar

[16]

Z. G. LiuA. J. Cheng and X. L. Li, A novel finite difference discrete scheme for the time fractional diffusion-wave equation, Appl. Numer. Math., 134 (2018), 17-30.  doi: 10.1016/j.apnum.2018.07.001.  Google Scholar

[17]

F. Mainardi, Fractional Calculus in Wave Propagation Problems, Forum der Berliner Mathematischer Gesellschaft, 2011, arXiv: 1202.0261. Google Scholar

[18]

B. Mair and F. H. Ruymgaart, Statistical estimation in Hilbert scale, SIAM J. Appl. Math., 56 (1996), 1424-1444.  doi: 10.1137/S0036139994264476.  Google Scholar

[19]

J. Masoliver, Fractional telegrapher's equation from fractional persistent random walks, Phys. Rev. E, 93 (2016), 10 pp. doi: 10.1103/physreve.93.052107.  Google Scholar

[20]

J. Masoliverdag and G. H. Weiss, Finite-velocity diffusion, Eur. J. Phys, 17 1996,190 pp. Google Scholar

[21] I. Podlubny, Fractional Differential Equations. An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.   Google Scholar
[22]

Z. S. RuanS. Zhang and S. C. Xiong, Solving an inverse source problem for a time fractional diffusion equation by a modified quasi-boundary value method, Evol. Equ. Control Theory, 7 (2018), 669-682.  doi: 10.3934/eect.2018032.  Google Scholar

[23]

K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl., 382 (2011), 426-447.  doi: 10.1016/j.jmaa.2011.04.058.  Google Scholar

[24]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives, Theory and Applications, Gordon and Breach Science Publishers, Yverdon, 1993.  Google Scholar

[25]

T. Sandev, Z. Tomovski, L. A. J. Dubbeldam and A. Chechkin, Generalized diffusion-wave equation with memory kernel, J. Phys. A, 52 (2019), 22 pp.  Google Scholar

[26]

P. StrakaM. M. MeerschaertJ. R. McGough and Y. Zhou, Fractional wave equations with attenuation, Fract. Calc. Appl. Anal., 16 (2013), 262-272.  doi: 10.2478/s13540-013-0016-9.  Google Scholar

[27]

B. E. Treeby and B. T. Cox, Modeling power law absorption and dispersion in viscoelastic solids using a split-field and the fractional Laplacian, Acoustical Society of America, 127 (2014), 2741-2748.  doi: 10.1121/1.4894790.  Google Scholar

[28]

A. B. Tsybakov, Introduction to Nonparametric Estimation, Revised and extended from the 2004 French original. Translated by Vladimir Zaiats. Springer Series in Statistics. Springer, New York, 2009. doi: 10.1007/b13794.  Google Scholar

[29]

T. Wei and J. G. Wang, A modified quasi-boundary value method for the backward time-fractional diffusion problem, ESAIM Math. Model. Numer. Anal., 48 (2014), 603-621.  doi: 10.1051/m2an/2013107.  Google Scholar

[30]

T. Wei and Y. G. Zhang, The backward problem for a time-fractional diffusion-wave equation in a bounded domain, Comput. Math. Appl., 75 (2018), 3632-3648.  doi: 10.1016/j.camwa.2018.02.022.  Google Scholar

[31]

Y. ZhangM. M. Meerschaert and R. M. Neupauer, Backward fractional advection dispersion model for cantaminant source prediction, Water Resources Research, 52 (2016), 2462-2473.   Google Scholar

[32]

G. H. Zheng and T. Wei, Two regularization methods for solving a Riesz-Feller space-fractional backward diffusion problem, Inverse Problems, 26 (2010), 22 pp. doi: 10.1088/0266-5611/26/11/115017.  Google Scholar

show all references

References:
[1]

P. AgarwalJ. J. Nieto and M. J. Luo, Extended Riemann-Liouville type fractional derivative operator with applications, Open Math., 15 (2017), 1667-1681.  doi: 10.1515/math-2017-0137.  Google Scholar

[2]

A. AngurajS. Kanjanadevi and J. J. Nieto, Mild solutions of Riemann-Liouville fractional differential equations with fractional impulses, Nonlinear Anal. Model. Control, 22 (2017), 753-764.   Google Scholar

[3] A. Atangana, Fractional Operators with Constant and Variable Order with Application to Geo-Hydrology, Academic Press, London, 2018.   Google Scholar
[4]

N. Bissantz and H. Holzmann, Statistical inference for inverse problems, Inverse Problems, 24 (2008), 17 pp. doi: 10.1088/0266-5611/24/3/034009.  Google Scholar

[5]

L. Boyadjiev and Y. Luchko, Multi-dimensional a-fractional diffusion-wave equation and some properties of its fundamental solution, Comput. Math. Appl., 73 (2017), 2561-2572.  doi: 10.1016/j.camwa.2017.03.020.  Google Scholar

[6]

L. Cavalier, Nonparametric statistical inverse problems, Inverse Problems, 24 (2008), 19 pp. doi: 10.1088/0266-5611/24/3/034004.  Google Scholar

[7]

K. Diethelm, The Analysis of Fractional Differential Equations. An Application-Oriented Exposition Using Differential Operators of Caputo Type, Lecture Notes in Mathematics, 2004. Springer-Verlag, Berlin, 2010. doi: 10.1007/978-3-642-14574-2.  Google Scholar

[8]

X. L. Ding and J. J. Nieto, Analytical solutions for multi-term time-space fractional partial differential equations with nonlocal damping terms, Fract. Calc. Appl. Anal., 21 (2018), 312-335.  doi: 10.1515/fca-2018-0019.  Google Scholar

[9]

R. L. Eubank, Nonparametric Regression and Spline Smoothing, Second edition. Statistics: Textbooks and Monographs, 157. Marcel Dekker, Inc., New York, 1999.  Google Scholar

[10]

W. FanF. LiuX. Jiang and I. Turner, A novel unstructured mesh finite element method for solving the time-space fractional wave equation on a twodimensional irregular convex domain, Fract. Calc. Appl. Anal., 20 (2017), 352-383.  doi: 10.1515/fca-2017-0019.  Google Scholar

[11]

S. GuoL. Mei and Y. Li, An efficient Galerkin spectral method for two-dimensional fractional nonlinear reaction-diffusion-wave equation, Comput. Math. Appl., 74 (2017), 2449-2465.  doi: 10.1016/j.camwa.2017.07.022.  Google Scholar

[12]

S. Holm and S. Peter Nasholm, Comparison of Fractional Wave Equations for Power Law Attenuation in Ultrasound and Elastography, Ultrasound in Medicine and Biology, 40, (2014), 695–703. doi: 10.1016/j.ultrasmedbio.2013.09.033.  Google Scholar

[13]

C. KönigF. Werner and T. Hohage, Convergence rates for exponentially ill-posed inverse problems with impulsive noise, SIAM J. Numer. Anal., 54 (2016), 341-360.  doi: 10.1137/15M1022252.  Google Scholar

[14]

D. KumarJ. Singh and D. Baleanu, A new analysis for fractional model of regularized long-wave equation arising in ion acoustic plasma waves, Math. Methods Appl. Sci., 40 (2017), 5642-5653.  doi: 10.1002/mma.4414.  Google Scholar

[15]

P. D. Lax, Functional Analysis, Pure and Applied Mathematics (New York). Wiley-Interscience [John Wiley & Sons], New York, 2002.  Google Scholar

[16]

Z. G. LiuA. J. Cheng and X. L. Li, A novel finite difference discrete scheme for the time fractional diffusion-wave equation, Appl. Numer. Math., 134 (2018), 17-30.  doi: 10.1016/j.apnum.2018.07.001.  Google Scholar

[17]

F. Mainardi, Fractional Calculus in Wave Propagation Problems, Forum der Berliner Mathematischer Gesellschaft, 2011, arXiv: 1202.0261. Google Scholar

[18]

B. Mair and F. H. Ruymgaart, Statistical estimation in Hilbert scale, SIAM J. Appl. Math., 56 (1996), 1424-1444.  doi: 10.1137/S0036139994264476.  Google Scholar

[19]

J. Masoliver, Fractional telegrapher's equation from fractional persistent random walks, Phys. Rev. E, 93 (2016), 10 pp. doi: 10.1103/physreve.93.052107.  Google Scholar

[20]

J. Masoliverdag and G. H. Weiss, Finite-velocity diffusion, Eur. J. Phys, 17 1996,190 pp. Google Scholar

[21] I. Podlubny, Fractional Differential Equations. An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, Mathematics in Science and Engineering, 198. Academic Press, Inc., San Diego, CA, 1999.   Google Scholar
[22]

Z. S. RuanS. Zhang and S. C. Xiong, Solving an inverse source problem for a time fractional diffusion equation by a modified quasi-boundary value method, Evol. Equ. Control Theory, 7 (2018), 669-682.  doi: 10.3934/eect.2018032.  Google Scholar

[23]

K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl., 382 (2011), 426-447.  doi: 10.1016/j.jmaa.2011.04.058.  Google Scholar

[24]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives, Theory and Applications, Gordon and Breach Science Publishers, Yverdon, 1993.  Google Scholar

[25]

T. Sandev, Z. Tomovski, L. A. J. Dubbeldam and A. Chechkin, Generalized diffusion-wave equation with memory kernel, J. Phys. A, 52 (2019), 22 pp.  Google Scholar

[26]

P. StrakaM. M. MeerschaertJ. R. McGough and Y. Zhou, Fractional wave equations with attenuation, Fract. Calc. Appl. Anal., 16 (2013), 262-272.  doi: 10.2478/s13540-013-0016-9.  Google Scholar

[27]

B. E. Treeby and B. T. Cox, Modeling power law absorption and dispersion in viscoelastic solids using a split-field and the fractional Laplacian, Acoustical Society of America, 127 (2014), 2741-2748.  doi: 10.1121/1.4894790.  Google Scholar

[28]

A. B. Tsybakov, Introduction to Nonparametric Estimation, Revised and extended from the 2004 French original. Translated by Vladimir Zaiats. Springer Series in Statistics. Springer, New York, 2009. doi: 10.1007/b13794.  Google Scholar

[29]

T. Wei and J. G. Wang, A modified quasi-boundary value method for the backward time-fractional diffusion problem, ESAIM Math. Model. Numer. Anal., 48 (2014), 603-621.  doi: 10.1051/m2an/2013107.  Google Scholar

[30]

T. Wei and Y. G. Zhang, The backward problem for a time-fractional diffusion-wave equation in a bounded domain, Comput. Math. Appl., 75 (2018), 3632-3648.  doi: 10.1016/j.camwa.2018.02.022.  Google Scholar

[31]

Y. ZhangM. M. Meerschaert and R. M. Neupauer, Backward fractional advection dispersion model for cantaminant source prediction, Water Resources Research, 52 (2016), 2462-2473.   Google Scholar

[32]

G. H. Zheng and T. Wei, Two regularization methods for solving a Riesz-Feller space-fractional backward diffusion problem, Inverse Problems, 26 (2010), 22 pp. doi: 10.1088/0266-5611/26/11/115017.  Google Scholar

[1]

Stefan Kindermann. Convergence of the gradient method for ill-posed problems. Inverse Problems & Imaging, 2017, 11 (4) : 703-720. doi: 10.3934/ipi.2017033

[2]

Paola Favati, Grazia Lotti, Ornella Menchi, Francesco Romani. An inner-outer regularizing method for ill-posed problems. Inverse Problems & Imaging, 2014, 8 (2) : 409-420. doi: 10.3934/ipi.2014.8.409

[3]

Misha Perepelitsa. An ill-posed problem for the Navier-Stokes equations for compressible flows. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 609-623. doi: 10.3934/dcds.2010.26.609

[4]

Peter I. Kogut, Olha P. Kupenko. On optimal control problem for an ill-posed strongly nonlinear elliptic equation with $p$-Laplace operator and $L^1$-type of nonlinearity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1273-1295. doi: 10.3934/dcdsb.2019016

[5]

Alfredo Lorenzi, Luca Lorenzi. A strongly ill-posed integrodifferential singular parabolic problem in the unit cube of $\mathbb{R}^n$. Evolution Equations & Control Theory, 2014, 3 (3) : 499-524. doi: 10.3934/eect.2014.3.499

[6]

Bin Fan, Mejdi Azaïez, Chuanju Xu. An extension of the landweber regularization for a backward time fractional wave problem. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020409

[7]

Eliane Bécache, Laurent Bourgeois, Lucas Franceschini, Jérémi Dardé. Application of mixed formulations of quasi-reversibility to solve ill-posed problems for heat and wave equations: The 1D case. Inverse Problems & Imaging, 2015, 9 (4) : 971-1002. doi: 10.3934/ipi.2015.9.971

[8]

Junxiong Jia, Jigen Peng, Jinghuai Gao, Yujiao Li. Backward problem for a time-space fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (3) : 773-799. doi: 10.3934/ipi.2018033

[9]

Markus Haltmeier, Richard Kowar, Antonio Leitão, Otmar Scherzer. Kaczmarz methods for regularizing nonlinear ill-posed equations II: Applications. Inverse Problems & Imaging, 2007, 1 (3) : 507-523. doi: 10.3934/ipi.2007.1.507

[10]

Matthew A. Fury. Estimates for solutions of nonautonomous semilinear ill-posed problems. Conference Publications, 2015, 2015 (special) : 479-488. doi: 10.3934/proc.2015.0479

[11]

Matthew A. Fury. Regularization for ill-posed inhomogeneous evolution problems in a Hilbert space. Conference Publications, 2013, 2013 (special) : 259-272. doi: 10.3934/proc.2013.2013.259

[12]

Guozhi Dong, Bert Jüttler, Otmar Scherzer, Thomas Takacs. Convergence of Tikhonov regularization for solving ill-posed operator equations with solutions defined on surfaces. Inverse Problems & Imaging, 2017, 11 (2) : 221-246. doi: 10.3934/ipi.2017011

[13]

Felix Lucka, Katharina Proksch, Christoph Brune, Nicolai Bissantz, Martin Burger, Holger Dette, Frank Wübbeling. Risk estimators for choosing regularization parameters in ill-posed problems - properties and limitations. Inverse Problems & Imaging, 2018, 12 (5) : 1121-1155. doi: 10.3934/ipi.2018047

[14]

Lianwang Deng. Local integral manifolds for nonautonomous and ill-posed equations with sectorially dichotomous operator. Communications on Pure & Applied Analysis, 2020, 19 (1) : 145-174. doi: 10.3934/cpaa.2020009

[15]

Youri V. Egorov, Evariste Sanchez-Palencia. Remarks on certain singular perturbations with ill-posed limit in shell theory and elasticity. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1293-1305. doi: 10.3934/dcds.2011.31.1293

[16]

Johann Baumeister, Barbara Kaltenbacher, Antonio Leitão. On Levenberg-Marquardt-Kaczmarz iterative methods for solving systems of nonlinear ill-posed equations. Inverse Problems & Imaging, 2010, 4 (3) : 335-350. doi: 10.3934/ipi.2010.4.335

[17]

Olha P. Kupenko, Rosanna Manzo. On optimal controls in coefficients for ill-posed non-Linear elliptic Dirichlet boundary value problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1363-1393. doi: 10.3934/dcdsb.2018155

[18]

Sergiy Zhuk. Inverse problems for linear ill-posed differential-algebraic equations with uncertain parameters. Conference Publications, 2011, 2011 (Special) : 1467-1476. doi: 10.3934/proc.2011.2011.1467

[19]

Faker Ben Belgacem. Uniqueness for an ill-posed reaction-dispersion model. Application to organic pollution in stream-waters. Inverse Problems & Imaging, 2012, 6 (2) : 163-181. doi: 10.3934/ipi.2012.6.163

[20]

Markus Haltmeier, Antonio Leitão, Otmar Scherzer. Kaczmarz methods for regularizing nonlinear ill-posed equations I: convergence analysis. Inverse Problems & Imaging, 2007, 1 (2) : 289-298. doi: 10.3934/ipi.2007.1.289

2019 Impact Factor: 0.953

Article outline

[Back to Top]